Alert archive / Maryland / Tornado Warnings in 2013

Tornado Warning 19, NWS Wakefield, VA

July 1, 2013Somerset County, Wicomico County, Maryland

NWS Wakefield, VA issued this tornado warning at Jul 1, 2013, 4:25 PM EDT for Somerset County, Wicomico County, Maryland. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2013, 4:25 PM EDT (20:25 UTC)
Expired
Jul 1, 2013, 5:15 PM EDT
In force
50 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Somerset County, MD, Wicomico County, MD

The radar

The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2013-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2013-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WFUS51 KAKQ 012025
TORAKQ
MDC039-045-012115-
/O.NEW.KAKQ.TO.W.0019.130701T2025Z-130701T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT MON JUL 1 2013

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL SOMERSET COUNTY IN SOUTHEAST MARYLAND...
  CENTRAL WICOMICO COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 515 PM EDT

* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES WEST OF PRINCESS
  ANNE...AND MOVING NORTHEAST AT 25 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  FRUITLAND AROUND 450 PM EDT.
  SALISBURY UNIVERSITY AND HEBRON AROUND 455 PM EDT.
  SALISBURY AROUND 500 PM EDT.
  DELMAR AND PARSONSBURG AROUND 510 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE WIDGEON...
WHITEHAVEN...GREEN HILL...ALLEN...TRINITY...EDEN...CATCHPENNY...SHAD
POINT...LAKEWOOD AND SALISBURY-WICOMICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3837 7544 3816 7579 3821 7586 3822 7585
      3823 7587 3847 7569 3847 7557
TIME...MOT...LOC 2025Z 222DEG 23KT 3822 7580

$$

GINGRICH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 1, 4:15 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 1, 4:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 PM EDT MON JUL 1 2013

.SYNOPSIS...
A FRONTAL BOUNDARY WILL LINGER OVER THE REGION THROUGH
TUESDAY...BEFORE SLOWLY DRIFTING WESTWARD TOWARD THE MIDDLE OF THE
WEEK. MEANWHILE...AN UPPER LEVEL TROUGH WILL SETTLE OVER THE THE
LOWER MISSISSIPPI VALLEY...AS HIGH PRESSURE BUILDS OVER THE
WESTERN ATLANTIC AND STEERS MOISTURE NORTHWARD THROUGH THE MID
ATLANTIC REGION.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A DRY SLOT CONTINUES TO MOVE OVER WRN/CTRL VA AS IT GETS PULLED
AROUND AND BACK INTO AN UPPER LEVEL LOW THAT IS SPINNING IN THE
TN/OH VALLEYS LATE THIS AFTN. THE STRONGEST SHOWERS ARE OCCURRING
ALONG A BAROCLINIC ZONE BETWEEN SOLID CLOUD COVER ALONG THE COAST
AND THE AFOREMENTIONED DRY SLOT (AND SUBSEQUENT CLOUD BREAKS) OVER
CTRL VA. MEANWHILE...S WINDS IN THE LOW LEVELS REMAIN STEADFAST AS
STEERING FLOW ALOFT TURNS MORE TO THE SW. THIS MAY CAUSE WEAK
ROTATION TO OCCUR IN A FEW STORM CELLS...HOWEVER IT WILL BE SHORT-
LIVED. MEANWHILE...THE LATEST SATELLITE IMAGERY CONTINUES TO SHOW
CLOUD TOP COOLING ALONG THE COAST WITH THE BEST COOLING...
SUBTROPICAL MOISTURE...AND SHORTWAVE ENERGY TO THE SOUTH IN NC.
THIS A MORE FAVORABLE AREA FOR ADDITIONAL HEAVY RAINFALL AND IT IS
EXPECTED TO MOVE INTO NE NC AND VA TONIGHT INTO TUE MORNING. AN
ADDITIONAL 1.00-2.00 INCHES ARE ANTICIPATED AND LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE AS HEAVY RAIN TRAINS/MOVES OVER THE SAME
AREAS. THE CONTINUED THREAT OF TRAINING STORM CELLS AND VERY HEAVY
RAINFALL IN A SHORT PERIOD OF TIME ON ALREADY SATURATED SOILS
MEANS THAT THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT. HAVE
EXTENDED IT THROUGH TUESDAY SINCE THE AIRMASS CHANGES VERY LITTLE
AND PWATS STAY BTWN 2.00-2.30 INCHES. MORE ON THAT IN THE SHORT
TERM DISCUSSION.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A STRONGLY BLOCKED PATTERN PREVAILS ACROSS THE MID ATLANTIC TONIGHT
INTO TUESDAY BRINGING PERIODS OF HEAVY RAIN AND THE CONTINUED THREAT
FOR FLOODING. 30/12Z GEFS MEAN INDICATES A -3 TO -4 ST DEV 500MB
TROUGH OVER THE DEEP SOUTH UNDERNEATH A +3 ST DEV RIDGE OVER
WESTERN CANADA. MEANWHILE...THE WESTERN ATLANTIC RIDGE BUILDS TO
AROUND +2 ST DEV. THIS PATTERN SLOWLY RETROGRADES THROUGH
TUESDAY...AND THEN MORE SO BY WEDNESDAY AS THE WESTERN ATLANTIC
RIDGE FURTHER STRENGTHENS AND SHUNTS THE TROUGH CENTER WEST OF THE
MISSISSIPPI. NUMERICAL MODELS DO TEND TO SHIFT BLOCKED PATTERNS
TOO QUICKLY...SO ANY IMPROVEMENT ON WEDNESDAY COULD BE OPTIMISTIC.

A MOISTURE RICH AIRSTREAM/FRONTAL BAND WILL CONTINUE TO TAP INTO
SUBTROPICAL MOISTURE (POTENTIALLY TROPICAL) AS IT BECOMES ORIENTED
N-S ALONG THE EASTERN US. SREF V-WIND ANOMALIES CONTINUE TO SHOW +3
ST DEV ACROSS THE EASTERN CAROLINAS AND VA THROUGH TUESDAY...BEFORE
SHIFTING WEST WEDNESDAY. A 100+KT JET WITHIN THE 250-300MB WILL
BECOME SITUATED OVER A CORRIDOR FROM THE EASTERN GREAT LAKES
TOWARD ATLANTIC CANADA...WITH THE MID ATLANTIC UNDER THE FAVORABLE
RRQ REGION. THIS COMBINED WITH IDEAL MOISTURE TRANSPORT AND DEEP
NEAR SATURATED MOIST ADIABATIC SOUNDINGS (PW POTENTIALLY
APPROACHING 2.2IN) SHOULD LEAD TO EFFICIENT WARM RAIN
PROCESSES/DEEP WARM CLOUD DEPTH AND THE POTENTIAL FOR EXCESSIVE
RAINFALL AMOUNTS.

RAIN IS NOT EXPECTED DURING THE ENTIRE TIMEFRAME AS EMBEDDED WAVES
WITHIN THE FLOW SHOULD TRIGGER BANDS/OCCASIONAL LARGER AREAS OF
SHOWERS AND THUNDERSTORMS (WITH MODEST INSTABILITY). GIVEN THIS...
PURELY DETERMINISTIC QPF WILL BE DIFFICULT AS THE HEAVIEST RAIN WILL
BE TRIGGERED BY QUASI-STATIONARY BANDS OF CONVECTION. THE FLASH
FLOOD WATCH WILL REMAIN THROUGH TONIGHT FOR NOW...BUT MAY NEED TO BE
EXTENDED INTO TUESDAY.

AS FOR TEMPERATURES...HIGHS SHOULD RANGE FROM THE LOW TO MID 80S
(PERHAPS UPPER 70S IN A FEW AREAS IF RAIN CONTINUES THROUGH THE
DAY). LOWS WILL RANGE FROM THE LOW TO MID 70S WITH A WARM HUMID
AIRMASS IN PLACE AS DEWPOINTS ARE EXPECTED TO REMAIN IN THE LOW TO
MID 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A PROLONGED PD OF TYPICAL SUMMERTIME WX XPCD FM THE END OF THE WK
THROUGH THE WKND/ERY NEXT WK. STRONG SUBTROPICAL HI PRES
(SFC/ALOFT) CONTS TO BUILD WWD FM THE WRN ATLC ACRS THE MDATLC/SE
CONUS STATES...RESULTING IN PCLDY...VRY WARM AND HUMID CONDS
THROUGH THE PD. DAYTIME HI TEMPS WILL RUN A FEW DEGS F ABV NRML...FM
THE M/U80S AT THE CST TO L/M90S INLAND. LO TEMPS WILL AVG FM THE
L/M70S. POPS WILL BE AOB CLIMO NORMALS...MNLY 15-25%...HIGHEST
(WELL) INLAND EACH DAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SYNOPTIC WEATHER PATTERN REMAINS NEARLY UNCHANGED WITH HIGH
PRESSURE OVER THE ATLANTIC...A STALLED FRONTAL BOUNDARY OVER THE
APP MOUNTAINS...AND A MID LEVEL LOW POSITIONED OVER THE
MISSISSIPPI VALLEY. THIS PATTERN WILL CONTINUE TO USHER IN
WARM/MOIST TROPICAL AIR INTO THE REGION. MID LEVEL ENERGY SPINNING
AROUND THE PERIPHERY OF THE MID LEVEL LOW WILL SUPPLY THE LIFT
NEEDED TO FACILITATE MULTIPLE ROUNDS OF HEAVY RAIN AND
THUNDERSTORMS THROUGH THE TAF PERIOD. SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN PORTIONS OF THE
FORECAST AREA THROUGH THE MAJORITY OF THE TAF PERIOD. LEFT MENTION
OF SHOWERS OUT OF KRIC 18Z TAF DUE TO TIMING UNCERTAINTY. DO
EXPECT PRECIPITATION TO OCCUR AT ALL SITES WITH HEAVY DOWNPOURS
AND VIS RESTRICTIONS LIKELY. MVFR/IFR STRATUS IS POSSIBLE
OVERNIGHT AS THE ATMOSPHERE REMAINS SATURATED.

SHOWER ACTIVITY FORECASTED TO CONTINUE INTO TUESDAY AS THE WEATHER
PATTERN REMAINS UNCHANGED. CHANGES SLOWLY BEGIN TO OCCUR ON WED AS
ATLANTIC SURFACE HIGH RETROGRADES TO THE WEST.

NOTE...AMD NOT SKED AT KSBY DUE TO CONTINUING COMMS ISSUES AND LACK
OF ASOS WIND DATA.

&&

.MARINE...
HI PRES RMNS ANCHORED OFF THE E CST W/ LO PRES W OF THE MTNS...
RESULTING IN A CONTD PD OF MNLY S WNDS INTO THE END OF THE WK. DPS
AVGG MNLY AOB 15 KT ON THE BAY/RIVERS AND SOUND...AND 20 KT ON THE
OCN. BY THE WKND...HI PRES WILL HAVE RETROGRADED FAR ENOUGH WWD
INTO THE MDATLC/SE CONUS STATES FOR WNDS TO BECOME MORE SWLY. SCAS
RMNG IN PLACE THROUGH TNGT (BAY/SND)...AND THROUGH LATE MORNING OR
(EARLY) AFTN ON THE OCN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MDZ021>025.
     MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
     MDZ025.
NC...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NCZ012>017-
     030>032-102.
VA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR VAZ048-049-
     060>100.
     MODERATE RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR
     VAZ099-100.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652-654.
     SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ656-658.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ630>634.
     SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ638.

&&

SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...ALB
AVIATION...DAP
MARINE...ALB
Hazardous weather outlook, Jul 1, 3:43 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
343 PM EDT MON JUL 1 2013

MDZ021>024-NCZ012>017-030>032-102-VAZ048-049-060>098-021945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-
CHESAPEAKE-VIRGINIA BEACH-
343 PM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME WILL
CAUSE TRAVEL DIFFICULTIES DUE TO PONDING OF WATER ON ROADWAYS
AND POOR RUNOFF/DRAINAGE. RAPID RISES OF RIVERS...CREEKS...AND
STREAMS SHOULD ALSO BE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME IS EXPECTED TO
PERSIST ON TUESDAY. THIS MAY CAUSE TRAVEL DIFFICULTIES DUE TO
PONDING OF WATER ON ROADWAYS AND POOR RUNOFF/DRAINAGE. RAPID RISES
OF RIVERS...CREEKS...AND STREAMS SHOULD ALSO BE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-100-021945-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
343 PM EDT MON JUL 1 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   FLASH FLOOD WATCH.

IN ADDITION...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME WILL
CAUSE TRAVEL DIFFICULTIES DUE TO PONDING OF WATER ON ROADWAYS
AND POOR RUNOFF/DRAINAGE. RAPID RISES OF RIVERS...CREEKS...AND
STREAMS SHOULD ALSO BE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME IS EXPECTED TO
PERSIST ON TUESDAY. THIS MAY CAUSE TRAVEL DIFFICULTIES DUE TO
PONDING OF WATER ON ROADWAYS AND POOR RUNOFF/DRAINAGE. RAPID RISES
OF RIVERS...CREEKS...AND STREAMS SHOULD ALSO BE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-021945-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
343 PM EDT MON JUL 1 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

IN ADDITION...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME IS
EXPECTED TO REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-021945-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
343 PM EDT MON JUL 1 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

IN ADDITION...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME IS
EXPECTED TO REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ635>637-021945-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
343 PM EDT MON JUL 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE
EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

IN ADDITION...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME IS
EXPECTED TO REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-021945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
343 PM EDT MON JUL 1 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

IN ADDITION...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME IS
EXPECTED TO REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ638-021945-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
343 PM EDT MON JUL 1 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

IN ADDITION...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME IS
EXPECTED TO REDUCE VISIBILITIES TO 1 MILE OR LESS AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEROSA

In the hours before

Special weather statement, Jul 1, 1:38 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
138 PM EDT MON JUL 1 2013

NCZ012>014-VAZ073-082-084>094-011830-
CHARLES CITY VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-MATHEWS VA-
MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-SOUTHAMPTON VA-
SURRY VA-SUSSEX VA-YORK VA-
138 PM EDT MON JUL 1 2013

...VERY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL AFFECT CITY
OF FRANKLIN...CITY OF NEWPORT NEWS...CITY OF WILLIAMSBURG...EASTERN
SUSSEX...GLOUCESTER...ISLE OF WIGHT...MATHEWS...NORTHAMPTON...
NORTHERN CITY OF POQUOSON...NORTHWESTERN CITY OF HAMPTON...
NORTHWESTERN GATES...NORTHWESTERN HERTFORD...SOUTHAMPTON...
SOUTHEASTERN CHARLES CITY...SOUTHEASTERN GREENSVILLE...
SOUTHEASTERN JAMES CITY...SOUTHEASTERN KING AND QUEEN...
SOUTHEASTERN MIDDLESEX...SURRY AND YORK COUNTIES...

AN AREA OF VERY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS COVERED
PORTIONS OF CHARLES CITY...CITY OF FRANKLIN...CITY OF HAMPTON...CITY
OF NEWPORT NEWS...CITY OF POQUOSON...CITY OF WILLIAMSBURG...
GATES...GLOUCESTER...GREENSVILLE...HERTFORD...ISLE OF WIGHT...
JAMES CITY...KING AND QUEEN...MATHEWS...MIDDLESEX...NORTHAMPTON...
SOUTHAMPTON...SURRY...SUSSEX AND YORK COUNTIES AT 132 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 30 MPH.

* VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND ISOLATED
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3616 7731 3634 7758 3648 7766 3746 7665
      3757 7630 3731 7626 3737 7640 3727 7634
      3724 7649 3723 7638 3713 7632 3699 7645
      3713 7664 3721 7665 3720 7668 3705 7666
      3696 7648 3664 7690 3653 7689

DEROSA
Special weather statement, Jul 1, 2:18 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
218 PM EDT MON JUL 1 2013

MDZ021>023-VAZ099-011915-
ACCOMACK VA-DORCHESTER MD-SOMERSET MD-WICOMICO MD-
218 PM EDT MON JUL 1 2013

...A LINE OF VERY HEAVY RAINFALL WITH ISOLATED THUNDERSTORMS WILL
AFFECT DORCHESTER...NORTHWESTERN ACCOMACK...SOMERSET AND WESTERN
WICOMICO COUNTIES...

AN AREA OF VERY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS COVERED
PORTIONS OF ACCOMACK...DORCHESTER...SOMERSET AND WICOMICO COUNTIES
AT 214 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING
NORTHEAST AT 35 MPH.

* VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS AND ISOLATED
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3864 7570 3847 7569 3844 7553 3797 7576
      3788 7601 3806 7582 3820 7595 3819 7598
      3822 7585 3824 7587 3822 7588 3832 7603
      3806 7601 3806 7602 3822 7604 3831 7622
      3858 7607 3871 7584

DEROSA
Special weather statement, Jul 1, 2:30 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT MON JUL 1 2013

NCZ012-013-030-VAZ084-086>094-011930-
BERTIE NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-
JAMES CITY VA-MATHEWS VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-
SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA-
230 PM EDT MON JUL 1 2013

...VERY HEAVY RAINFALL WILL AFFECT CITY OF FRANKLIN...CITY OF
NEWPORT NEWS...CITY OF POQUOSON...CITY OF
WILLIAMSBURG...GLOUCESTER...ISLE OF WIGHT...JAMES
CITY...MATHEWS...NORTHAMPTON...NORTHWESTERN BERTIE...NORTHWESTERN
CITY OF HAMPTON...NORTHWESTERN HERTFORD...SOUTHAMPTON...SOUTHEASTERN
CITY OF EMPORIA...SOUTHEASTERN GREENSVILLE...SURRY...SUSSEX AND YORK
COUNTIES...

AN AREA OF VERY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS COVERED
PORTIONS OF BERTIE...CITY OF EMPORIA...CITY OF FRANKLIN...CITY OF
HAMPTON...CITY OF NEWPORT NEWS...CITY OF POQUOSON...CITY OF
WILLIAMSBURG...GLOUCESTER...GREENSVILLE...HERTFORD...ISLE OF
WIGHT...JAMES
CITY...MATHEWS...NORTHAMPTON...SOUTHAMPTON...SURRY...SUSSEX AND YORK
COUNTIES AT 225 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTHEAST AT 40 MPH.

* VERY HEAVY RAINFALL WILL FALL IN A SHORT PERIOD OF TIME...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3616 7731 3632 7745 3634 7759 3640 7755
      3650 7768 3706 7720 3747 7663 3750 7627
      3731 7626 3737 7640 3727 7637 3724 7649
      3714 7629 3699 7645 3721 7665 3721 7669
      3705 7666 3696 7648 3664 7690

DEROSA
Special weather statement, Jul 1, 3:15 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
315 PM EDT MON JUL 1 2013

MDZ021>024-VAZ099-012015-
ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO
315 PM EDT MON JUL 1 2013

...VERY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS WILL AFFECT
EASTERN DORCHESTER...NORTHWESTERN ACCOMACK...SOMERSET...WESTERN
WORCESTER AND WICOMICO COUNTIES...

AN AREA OF VERY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS COVERED
PORTIONS OF ACCOMACK...DORCHESTER...SOMERSET...WICOMICO AND
WORCESTER COUNTIES AT 312 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING NORTHEAST AT 25 MPH.

* VERY HEAVY RAINFALL WILL FALL FROM SHOWERS AND ISOLATED
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LAT...LON 3864 7570 3846 7568 3845 7545 3784 7601
      3806 7582 3805 7586 3805 7588 3814 7584
      3811 7596 3821 7597 3822 7596 3822 7585
      3822 7597 3832 7603 3801 7596 3790 7604
      3806 7601 3815 7611 3867 7596 3871 7584

DEROSA
Special weather statement, Jul 1, 3:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
327 PM EDT MON JUL 1 2013

NCZ012-VAZ072-073-077>094-012030-
BRUNSWICK VA-CHARLES CITY VA-DINWIDDIE VA-GLOUCESTER VA-
GREENSVILLE VA-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-
KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-
NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-
PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-YORK VA-
327 PM EDT MON JUL 1 2013

...VERY HEAVY RAIN AND ISOLATED THUNDERSTORMS WILL AFFECT CHARLES
CITY...CITY OF EMPORIA...CITY OF WILLIAMSBURG...EASTERN
BRUNSWICK...EASTERN NEW KENT...GLOUCESTER...GREENSVILLE...JAMES
CITY...LANCASTER...MATHEWS...MIDDLESEX...NORTHERN ISLE OF
WIGHT...NORTHWESTERN CITY OF NEWPORT NEWS...NORTHWESTERN
NORTHAMPTON...NORTHWESTERN YORK...PRINCE GEORGE...SOUTHEASTERN CITY
OF HOPEWELL...SOUTHEASTERN CITY OF PETERSBURG...SOUTHEASTERN
DINWIDDIE...SOUTHEASTERN KING AND QUEEN...SOUTHEASTERN KING
WILLIAM...SOUTHERN NORTHUMBERLAND...SURRY...SUSSEX AND WESTERN
SOUTHAMPTON COUNTIES...

AN AREA OF VERY HEAVY RAIN AND ISOLATED THUNDERSTORMS COVERED
PORTIONS OF BRUNSWICK...CHARLES CITY...CITY OF EMPORIA...CITY OF
HOPEWELL...CITY OF NEWPORT NEWS...CITY OF PETERSBURG...CITY OF
WILLIAMSBURG...DINWIDDIE...GLOUCESTER...GREENSVILLE...ISLE OF
WIGHT...JAMES CITY...KING AND QUEEN...KING
WILLIAM...LANCASTER...MATHEWS...MIDDLESEX...NEW
KENT...NORTHAMPTON...NORTHUMBERLAND...PRINCE
GEORGE...SOUTHAMPTON...SURRY...SUSSEX AND YORK COUNTIES AT 325 PM
EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTH AT 20 MPH.

* VERY HEAVY RAIN WILL FALL FROM A LINE OF SHOWERS AND ISOLATED
THUNDERSTORMS THAT ARE MOVING OVER THE SAME AREAS. THIS WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3648 7765 3650 7786 3655 7776 3671 7766
      3692 7770 3775 7676 3773 7675 3794 7635
      3792 7627 3762 7627 3765 7656 3757 7630
      3744 7624 3736 7641 3714 7662 3721 7665
      3718 7677 3712 7665 3640 7754

DEROSA
Special weather statement, Jul 1, 3:49 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT MON JUL 1 2013

VAZ063-067-068-070>074-079>083-012030-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-
ESSEX VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-
NEW KENT VA-NOTTOWAY VA-PRINCE GEORGE VA-
349 PM EDT MON JUL 1 2013

...VERY HEAVY RAIN AND ISOLATED THUNDERSTORMS WILL AFFECT
BRUNSWICK...CENTRAL KING AND QUEEN...CHESTERFIELD...CITY OF COLONIAL
HEIGHTS...CITY OF HOPEWELL...CITY OF PETERSBURG...CITY OF
RICHMOND...DINWIDDIE...HENRICO...KING WILLIAM...NORTHWESTERN CHARLES
CITY...NORTHWESTERN PRINCE GEORGE...SOUTHEASTERN
AMELIA...SOUTHEASTERN NOTTOWAY...SOUTHERN ESSEX...SOUTHERN HANOVER
AND WESTERN NEW KENT COUNTIES...

AN AREA OF VERY HEAVY RAIN AND ISOLATED THUNDERSTORMS COVERED
PORTIONS OF AMELIA...BRUNSWICK...CHARLES CITY...CHESTERFIELD...CITY
OF COLONIAL HEIGHTS...CITY OF HOPEWELL...CITY OF PETERSBURG...CITY
OF RICHMOND...DINWIDDIE...ESSEX...HANOVER...HENRICO...KING AND
QUEEN...KING WILLIAM...NEW KENT...NOTTOWAY AND PRINCE GEORGE
COUNTIES AT 346 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTHEAST AT 20 MPH.

* VERY HEAVY RAIN WILL FALL FROM SHOWERS AND ISOLATED THUNDERSTORMS.
THIS WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS...WILL ALSO CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3746 7780 3758 7762 3762 7765 3773 7764
      3776 7731 3783 7714 3775 7676 3694 7765
      3654 7798 3654 7804 3702 7801 3702 7807

DEROSA

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:08 AM EDTSpecial Weather StatementAKQWicomico52 min
Jul 1, 7:57 AM EDTSpecial Weather StatementAKQDorchester, Somerset, Wicomico, Worcester63 min
Jul 1, 11:32 AM EDTSpecial Weather StatementAKQSomerset, Wicomico43 min
Jul 1, 12:16 PM EDTSpecial Weather StatementAKQSomerset, Wicomico, Worcester29 min
Jul 1, 2:18 PM EDTSpecial Weather StatementAKQDorchester, Wicomico57 min
Jul 1, 3:15 PM EDTSpecial Weather StatementAKQSomerset, Wicomico60 min

Nearby

Tornado Warnings in Maryland, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.